Polynomial approximation in Lp (0<p<1)

Ronald A. DeVore, Dany Leviatan, Xiang Ming Yu

Research output: Contribution to journalArticlepeer-review


We prove that for f∈Lp, 0<p<1, and k a positive integer, there exists an algebraic polynomial Pn of degree ≤n such that {Mathematical expression} where ωkφ{symbol}(f, t)p is the Ditzian-Totik modulus of smoothness of f in Lp, and C is a constant depending only on k and p. Moreover, if f is nondecreasing and k≤2, then the polynomial Pn can also be taken to be nondecreasing.

Original languageEnglish
Pages (from-to)187-201
Number of pages15
JournalConstructive Approximation
Issue number2
StatePublished - Jun 1992


  • AMS classification: 41A25, 41A20
  • Degree of approximation
  • Monotone approximation
  • Polynomials


Dive into the research topics of 'Polynomial approximation in Lp (0<p<1)'. Together they form a unique fingerprint.

Cite this